Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Thromb Thrombolysis. 1999 Jun;7(3):259-64.

Heparin induced thrombocytopenia: diagnosis and contemporary antithrombin management.

Author information

  • 1Cardiology Division, Massachusetts General Hospital, Harvard Medical School Boston, Massachusetts 02114, USA.

Abstract

Heparin-induced thrombocytopenia (HIT) may be complicated by severe thrombotic complications and death. Currently no specific laboratory test is available to make the diagnosis. When HIT is clinically suspected, heparin should be discontinued immediately. While no specific therapy for HIT exists, there is increasing evidence that acute antithrombin therapy may significantly reduce morbidity and mortality. Among several agents, the direct antithrombins, such as r-hirudin and argatroban, look the most promising for acute treatment.

PMID:
10375387
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk